Tornadoes · United States · Texas · 2020
EF1 tornado, Fredericksburg to Willow City, Texas, April 12, 2020
From Fredericksburg to Willow City, this EF1 tornado ran 11.6 miles across Gillespie County on April 12, 2020, touching down at 4:40 AM CDT and reaching 150 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 12, 2020
- Touchdown
- 4:40 AM CDT (09:40 UTC)
- Lifted
- 4:56 AM CDT (09:56 UTC)
- On the ground
- 16 minutes
- Path length
- 11.6 miles (18.6 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Gillespie County
- Touchdown point
- 30.301, -98.825
- Lift-off point
- 30.373, -98.650
- Record number
- 2004120340-01
The damage survey
8 damage points were recorded along this path by NWS EWX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.
- Oak damage, fence damage, roof damage to Hunting cabin. From Michael Eckhardt
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
An upper level shortwave trough moved around a low over the southwestern US and enhanced lift over the mountains in northern Mexico and a dryline in West Texas. These features interacted with a warm, moist airmass over South Central Texas to generate thunderstorms. Some of these storms produced tornadoes and large hail. The large hail that hit the City of Del Rio and near Brackettville likely caused in excess of 10 million dollars in damage but as of this writing do not have an accurate estimate of damage from city/county/state officials or private insurance companies.
A tornado first touched ground near the Beyer Feed Store on the north side of Fredericksburg on Hwy 16. It moved northeast and caused tree damage and took down a power line off Knopp School Rd. and Quail Run Dr. From aerial images, there is significant tree damage in about a 150 yard wide path extending to Koennecke-Eckhardt Rd. The tornado continued moving northeast where it crossed Herber-Schaefer Rd. There was tree and roof damage at a residence on FM 1631. The tornado dissipated a short time later as it crossed Wahrmund-Ahrens Rd. The highest estimated wind speed was 100 mph and it was rated EF-1.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 07:00 UTC and running to 11:29 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 01:37 UTC | 06:59 UTC | Tornado Watch | EWX |
| 07:00 UTC | 11:29 UTC | Tornado Watch | EWX |
| 08:05 UTC | 08:45 UTC | Severe Thunderstorm Warning | EWX |
| 08:44 UTC | 09:30 UTC | Severe Thunderstorm Warning | EWX |
| 08:48 UTC | 09:18 UTC | Severe Thunderstorm Warning | EWX |
| 09:42 UTC | 10:15 UTC | Tornado Warning | EWX |
| 14:00 UTC | 00:00 UTC | Wind Advisory | EWX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 06:02 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the tornado touched down at Apr 12, 3:56 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 12, 3:56 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 356 AM CDT Sun Apr 12 2020 .SHORT TERM (Today through Monday)... Enhanced Risk event is now rounding into shape with severe hail producing cells tracking from Edwards County into Kerr County. The 03Z DRT sounding suggests there could be a formidable cap over the Highway 90 corridor and points south, although at least partially the lower level sounding data is under modification by the severe storm that passed through. A troughing feature at 925-850 mbs appears to be generating a few showers farther south into this supposedly capped environment, so it will be interesting to see how much development will be possible as the feature shifts east. Hi-Res models maintain the cap will hold along and south of Hwy 90, but that doesn't mean some showers and an isolated strong thunderstorm can't develop. Indeed the IR imagery have shown some trends of cloud top cooling among these echoes. In the new Tornado watch area that runs through 13Z, the threat for very large hail will also accompany the threat for tornadoes and damaging winds, but typically the deeper moisture environment and morning timing should trend the hail sizes lower as the storms get into the I-35 corridor. The next hazard to contend with is the strong winds mixing down from a tight mid-level pressure gradient at the base of the trough right on top of South Central TX by 18Z. The lack of rainfall over most of the Rio Grande Plains and Val Verde County means we'll also need to upgrade the Fire Weather Watch into a Red Flag Warning. Westerly winds should ease up in the early evening before the polar front arrives later in the evening. The open trough exiting to the NE merges with a much larger polar trough, setting up a rather large cyclonic flow pattern over the Mississippi River Valley; this sets up a strong cold air advection pattern for one of the strongest fronts we'll see for the month of April. A chilly morning will give way to most highs staying in the 60s for Monday despite mostly sunny skies. && .LONG TERM (Monday Night through Saturday)... Cold air advection is maintained all the way through late Wednesday before southerly return winds and a warming trend returns Thursday. Moisture returns along with a weak cold front for Friday, which brings rain chances back into the forecast. The weak disturbance aloft should make it more difficult to project storm strength the the late week convection chances. Next weekend, temperatures will finally catch up to mid April normals. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 44 63 45 68 / 30 0 0 0 0 Austin Bergstrom Intl Airport 80 45 64 45 68 / 30 0 0 0 0 New Braunfels Muni Airport 80 45 66 46 68 / 20 0 0 0 0 Burnet Muni Airport 78 41 60 42 62 / 10 0 0 0 0 Del Rio Intl Airport 81 51 74 50 74 / 0 0 0 0 0 Georgetown Muni Airport 78 42 61 43 63 / 20 0 0 0 0 Hondo Muni Airport 81 48 71 47 72 / - 0 0 0 0 San Marcos Muni Airport 79 45 65 45 68 / 20 0 0 0 0 La Grange - Fayette Regional 82 47 66 47 65 / 40 0 0 0 0 San Antonio Intl Airport 82 47 67 47 70 / 10 0 0 0 0 Stinson Muni Airport 84 49 69 49 71 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM this morning to 7 PM CDT this evening for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt- Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays- Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real- Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. Red Flag Warning from noon today to 9 PM CDT this evening for Atascosa-Dimmit-Frio-Kinney-Maverick-Val Verde-Zavala. && Short-Term/Aviation...Oaks Long-Term...Oaks
Hazardous weather outlook, Apr 12, 4:04 AM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 404 AM CDT Sun Apr 12 2020 TXZ171>173-183>194-202>209-217>225-228-130915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 404 AM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered severe storms will be possible through around 8 am, mainly for areas north of Highway 90. Large hail and damaging winds will be the main threats from this activity, but isolated tornadoes will also be possible. This threat will clear from west to east from 5 am to 8 am. A Red Flag Warning for critical fire weather conditions is in effect for Val Verde County and much of the Rio Grande Plains. Strong winds are expected over all of South Central Texas today, and this has also resulted in a Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Please report any severe weather to the National Weather Service.
In the hours before
Special weather statement, Apr 12, 12:17 AM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1217 AM CDT Sun Apr 12 2020
TXZ183-120600-
Val Verde TX-
1217 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VAL VERDE COUNTY
UNTIL 100 AM CDT...
At 1216 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Box Canyon, or 15 miles southwest of Comstock, moving
northeast at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Comstock, Box Canyon, Amistad Acres, Devils Shores, Pafford Crossing,
Spur 406 Campground, Devils River State Nat Area Del Norte, Devils
River State Nat Area Big Satan, Rough Canyon Recreation Area, and
Salem Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2963 10131 2997 10095 2976 10070 2947 10114
2952 10117 2953 10126 2957 10124 2962 10125
2963 10126 2962 10128 2958 10128 2958 10131
TIME...MOT...LOC 0516Z 226DEG 50KT 2949 10131
BFSpecial weather statement, Apr 12, 1:16 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
116 AM CDT Sun Apr 12 2020
TXZ184-120700-
Edwards TX-
116 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL
200 AM CDT...
At 113 AM CDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Loma Alta, moving northeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Edwards County crossing Hwy 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.
LAT...LON 3029 10010 3005 10063 3015 10070 3023 10070
3029 10060
TIME...MOT...LOC 0613Z 238DEG 33KT 3017 10061
BFLocal storm report, Apr 12, 3:12 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 5 SSE ROCKSPRINGS 29.95N 100.17W
04/12/2020 E0.88 INCH EDWARDS TX BROADCAST MEDIA
&&
PAYLocal storm report, Apr 12, 3:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 13 SW ROCKSPRINGS 29.91N 100.39W
04/12/2020 E1.00 INCH EDWARDS TX BROADCAST MEDIA
&&
PAYSpecial weather statement, Apr 12, 4:06 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
406 AM CDT Sun Apr 12 2020
TXZ186-188-120945-
Gillespie TX-Kerr TX-
406 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KERR AND WESTERN
GILLESPIE COUNTIES UNTIL 445 AM CDT...
At 406 AM CDT, Doppler radar was tracking a strong thunderstorm near
Harper, or 17 miles northwest of Kerrville, moving northeast at 40
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Tivydale, Doss, Harper and Mountain Home.
A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.
LAT...LON 3027 9890 3013 9935 3029 9943 3029 9930
3037 9930 3050 9906 3050 9903
TIME...MOT...LOC 0906Z 243DEG 34KT 3025 9932
KCWSpecial weather statement, Apr 12, 4:27 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
427 AM CDT Sun Apr 12 2020
TXZ171-188-190-121015-
Blanco TX-Gillespie TX-Llano TX-
427 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...GILLESPIE
AND SOUTHERN LLANO COUNTIES UNTIL 515 AM CDT...
At 427 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fredericksburg, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fredericksburg, Horseshoe Bay, Cherry Spring, Blowout, Enchanted Rock
State Natural Area, Tivydale, Doss, Willow City, Harper, Prairie
Mountain, Eckert, Crabapple, Oxford and Sunrise Beach Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.
LAT...LON 3055 9835 3052 9835 3014 9898 3014 9904
3028 9930 3038 9930 3050 9907 3050 9897
3056 9896 3068 9874
TIME...MOT...LOC 0927Z 230DEG 34KT 3031 9891
KCWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Del Rio, TX (KDRT), 00:00Z
9.7 hours before the tornado, 230 km from the path. April 12, 2020.
- Mixed-layer CAPE
- 3028 J/kg
- Mixed-layer CIN
- -37 J/kg
- Surface CAPE
- 4098 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 23.5
- 0-3 km lapse rate
- 7.4 K/km
Del Rio, TX (KDRT), 12:00Z
2.3 hours after it, 230 km from the path. April 12, 2020.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -106185 J/kg
- Surface CAPE
- 222 J/kg
- Mixed-layer LCL
- 2646 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -319 m²/s²
- 0-3 km storm-relative helicity
- -178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
- 0-3 km lapse rate
- 6.0 K/km
The radar
The Austin/San Antonio radar (KEWX), 98 km away, was scanning. The volume nearest the touchdown began at 09:41 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 08:59 UTC | TSTM WND DMG | Castell | Llano, TX | A SUSPECTED MICROBURST CAUSED STRAIGHT LINE WIND DAMAGE IN THE CASTELL AREA DURING THE EARLY MORNING HOURS OF APRIL 12. TREES WERE DAMAGED ACROSS THE AREA, WITH A CHIMNEY BEING KNOCKED DOWN OFF A HOUSE ON FM 2768. THE GA |
| 09:00 UTC | TSTM WND DMG | 3 E Castell | Llano, TX | THERE ARE REPORTS OF POWER LINES DOWN NEAR CASTELL AND A ROOF RIPPED OFF A HOUSE A FEW MILES EAST OF CASTELL ON RANCH ROAD 152. |
| 09:55 UTC | TSTM WND DMG | 3 Se Willow City | Gillespie, TX | PICTURES RECEIVED OF SEVERAL TREES AND BRANCHES NEAR 1 FOOT IN DIAMETER ALONG COUNTY ROAD 1631. BALES OF HAY ALSO THROWN ACROSS HERBER-SHAFER ROAD AND SMALL BRANCHES AROUND 1 TO 2 INCHES IN DIAMETER DOWN ON WAHRMUND-AHRE |
| 09:55 UTC | TORNADO | 3 Se Willow City | Gillespie, TX | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 SE WILLOW CITY. PICTURES RECEIVED OF SEVERAL TREES AND BRANCHES NEAR 1 FOOT IN DIAMETER ALONG COUNTY ROAD 1631. BALES OF HAY ALSO THROWN ACROSS HERBER-SHAFER ROAD AND SMALL BR |
| 10:27 UTC | TORNADO | 2 Nne Round Mountain | Blanco, TX | DAMAGE HAS BEEN REPORTED AT HOFBRAU RV PARK JUST NORTH OF ROUND MOUNTAIN ALONG US HIGHWAY 281 COINCIDENT WITH WHERE A STRONG ROTATIONAL SIGNATURE ON RADAR TRAVERSED. DAMAGE INCLUDES TREES DOWNED/UPROOTED AND SOME DAMAGE |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2020 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 12, 2020
72 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 12 | 1:03 AM CDT | EF1 | Crockett, TX | 5.6 | 250 | |||
| April 12 | 4:05 AM CDT | EF1 | McCulloch, TX | 5.1 | 300 | |||
| April 12 | 5:23 AM CDT | EF1 | Blanco, TX | 7.0 | 200 | 2 | $1.0 million | |
| April 12 | 6:05 AM CDT | EF0 | Limestone, TX | 0.2 | 50 | $5,000 | ||
| April 12 | 9:06 AM CDT | EF1 | Shelby, TX | 0.7 | 30 | |||
| April 12 | 9:08 AM CDT | EF1 | Harrison, TX | 10.6 | 100 | $150,000 | ||
| April 12 | 9:41 AM CDT | EF2 | De Soto Parish, LA | 9.1 | 400 | 1 | $1.0 million | |
| April 12 | 9:52 AM CDT | EF1 | Bossier Parish, LA | 0.4 | 125 | $150,000 | ||
| April 12 | 9:57 AM CDT | EF1 | De Soto Parish, LA | 6.7 | 300 | $25,000 | ||
| April 12 | 10:10 AM CDT | EF1 | Webster Parish, LA | 6.1 | 1,000 | $100,000 | ||
| April 12 | 10:30 AM CDT | EF1 | Bienville Parish, LA | 1.6 | 400 | |||
| April 12 | 10:39 AM CDT | EF1 | Bienville Parish, LA | 0.8 | 75 | $200,000 | ||
| April 12 | 11:36 AM CDT | EF3 | Ouachita Parish, LA | 8.0 | 300 | $250 million | ||
| April 12 | 11:39 AM CDT | EF3 | Ouachita Parish, LA | 2.6 | 400 | $750,000 | ||
| April 12 | 11:46 AM CDT | EF1 | Ouachita Parish, LA | 1.1 | 50 | $25,000 | ||
| April 12 | 12:02 PM CDT | EF1 | Morehouse Parish, LA | 3.0 | 200 | $20,000 | ||
| April 12 | 12:10 PM CDT | EF2 | West Carroll Parish, LA | 9.5 | 700 | $36,000 | ||
| April 12 | 12:11 PM CDT | EF1 | Richland Parish, LA | 4.7 | 150 | $12,000 | ||
| April 12 | 12:11 PM CDT | EF1 | Richland Parish, LA | 7.5 | 700 | $26,000 | ||
| April 12 | 12:41 PM CDT | EF0 | East Carroll Parish, LA | 1.2 | 170 | $75,000 | ||
| April 12 | 1:00 PM CDT | EF1 | Sharkey, MS | 6.0 | 200 | $15,000 | ||
| April 12 | 1:17 PM CDT | EF1 | Humphreys, MS | 4.1 | 440 | $50,000 | ||
| April 12 | 1:22 PM CDT | EF2 | Yazoo, MS | 7.4 | 250 | $150,000 | ||
| April 12 | 1:46 PM CDT | EF0 | Holmes, MS | 2.3 | 50 | $40,000 | ||
| April 12 | 2:06 PM CDT | EF1 | Attala, MS | 2.5 | 500 | $35,000 | ||
| April 12 | 2:47 PM CDT | EF0 | Choctaw, MS | 3.0 | 150 | $9,000 | ||
| April 12 | 3:30 PM CDT | EF2 | Noxubee, MS | 8.5 | 1,100 | $150,000 | ||
| April 12 | 3:38 PM CDT | EF4 | Hope–Bassfield tornado, MS | 22.1 | 1,936 | 4 | 3 | $2.8 million |
| April 12 | 3:42 PM CDT | EF1 | Noxubee, MS | 3.9 | 375 | $20,000 | ||
| April 12 | 4:01 PM CDT | EF0 | Pickens, AL | 1.5 | 200 | |||
| April 12 | 4:12 PM CDT | EF4 | Bassfield–Soso tornado, MS | 67.4 | 3,960 | 7 | 98 | $62 million |
| April 12 | 4:18 PM CDT | EF0 | Pickens, AL | 5.5 | 300 | |||
| April 12 | 4:34 PM CDT | EF0 | Fayette, AL | 1.8 | 350 | |||
| April 12 | 4:36 PM CDT | EF3 | Lawrence, MS | 83.2 | 2,041 | 2 | $18 million | |
| April 12 | 4:41 PM CDT | EF1 | Fayette, AL | 6.1 | 600 | |||
| April 12 | 5:04 PM CDT | EF1 | Walker, AL | 9.0 | 950 | |||
| April 12 | 5:14 PM CDT | EF2 | Jefferson, AL | 6.9 | 940 | |||
| April 12 | 5:22 PM CDT | EF2 | Clarke, MS | 14.3 | 300 | 2 | $250,000 | |
| April 12 | 5:44 PM CDT | EF0 | Blount, AL | 0.5 | 125 | |||
| April 12 | 5:47 PM CDT | EF1 | Blount, AL | 3.8 | 225 | |||
| April 12 | 5:47 PM CDT | EF1 | Lauderdale, MS | 2.9 | 300 | $50,000 | ||
| April 12 | 5:50 PM CDT | EF2 | Blount, AL | 5.6 | 500 | |||
| April 12 | 6:04 PM CDT | EF1 | Blount, AL | 0.8 | 115 | |||
| April 12 | 6:08 PM CDT | EF1 | Etowah, AL | 5.5 | 525 | |||
| April 12 | 6:10 PM CDT | EF2 | Blount, AL | 21.7 | 440 | 3 | ||
| April 12 | 6:10 PM CDT | EF1 | Jasper, MS | 8.9 | 985 | $30,000 | ||
| April 12 | 6:14 PM CDT | EF2 | Etowah, AL | 12.2 | 875 | |||
| April 12 | 8:15 PM EDT | EF2 | Chattooga, GA | 14.7 | 800 | $400,000 | ||
| April 12 | 8:12 PM CDT | EF1 | Walker, AL | 2.9 | 1,000 | 3 | ||
| April 12 | 8:33 PM CDT | EF1 | Tuscaloosa, AL | 9.9 | 230 | |||
| April 12 | 9:45 PM EDT | EF2 | Murray, GA | 8.9 | 860 | 8 | 24 | $500,000 |
| April 12 | 8:51 PM CDT | EF1 | Cullman, AL | 3.0 | 200 | |||
| April 12 | 9:00 PM CDT | EF1 | Cullman, AL | 5.4 | 300 | |||
| April 12 | 9:03 PM CDT | EF1 | Choctaw, AL | 0.4 | 100 | |||
| April 12 | 9:11 PM CDT | EF1 | Cullman, AL | 0.3 | 70 | |||
| April 12 | 9:12 PM CDT | EF2 | Cullman, AL | 2.5 | 350 | |||
| April 12 | 9:16 PM CDT | EF1 | Clarke, AL | 0.8 | 100 | |||
| April 12 | 9:27 PM CDT | EF1 | Marshall, AL | 5.0 | 200 | |||
| April 12 | 9:41 PM CDT | EF1 | Marengo, AL | 8.1 | 1,000 | |||
| April 12 | 9:50 PM CDT | EF1 | Dade, AL to GA | 7.5 | 350 | $700,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.